MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM/1.0MM DOUBLE DRILL SLEEVE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.3MM/1.0MM DOUBLE DRILL SLEEVE; GUIDE
Catalog Number 319.134
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional patient identifier: (b)(6).Dhr review was completed.Part: 319.134; lot: 8981181; manufacturing site: (b)(4); release to warehouse date: 09.July 2014.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all functional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Customer quality investigation: the following investigations were performed: functional: device condition: visual inspection performed at customer quality under 10x magnification observed deformed surfaces in the 1 mm drill sleeve cannulation which is consistent with the reported complaint condition.No new issues were identified other than the slight discoloration at the welded joints which would not affect the intended functionality of the device.Functional inspection performed at customer quality observed stuck condition when the gage pin of given drawing specification was used into ø1 mm sleeve cannulation.The complaint condition of device not functioning was able to be replicated and the complaint was confirmed.Does the received condition agree with the complaint description- yes, the complaint condition is confirmed.Document and specification review: following drawings were reviewed and no design issues were identified.Top level drawing: component level drawing: ø1 mm drill guide: component level drawing: ø1.3 mm drill guide: dimensional analysis performed on ø1 mm sleeve cannulation of the device accepted gage pins of 0.88 mm (gp:29) that falls out of the specification of 1.02 +0.05/-0.00.The observed deformation is due to post manufacture damage.Dimensional analysis performed on ø1.3 mm sleeve cannulation of the device accepted gage pins of 1.34 mm (gp:29) that falls within of the specification of 1.32 +0.05/-0.00.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.No definitive root cause was able to be determined however, it is likely that the complaint condition is the result of unintended off-axis forces by the mating device.Conclusion: the complaint is confirmed.However, no product design or manufacturing issues were identified.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown surgical procedure on (b)(6) 2018, the modular head of the double drill sleeve was not functioning properly.Surgeon used the control guide to complete the procedure successfully with no delay.Patient status reported as stable.This report is for one (1) double drill sleeve.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.3MM/1.0MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8196608
Report Number2939274-2018-55571
Device Sequence Number18906139
Product Code FZX
UDI-Device Identifier10886982190031
UDI-Public(01)10886982190031
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number319.134
Device Lot Number8981181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer12/26/2018
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient Weight65